MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. RENASYS TCH DEVICE&POWER SPLY; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

SMITH & NEPHEW MEDICAL LTD. RENASYS TCH DEVICE&POWER SPLY; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Model Number 66801280
Medical Device Problem Code Defective Alarm (1014)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during set up for a npwt procedure, a renasys tch device&power sply does not report an alarm if there is a leak.It is unknown how therapy was resumed.No patient harm reported.
 
Additional Manufacturer Narrative
H10: reassessment of this incident found it not to fulfill reporting criteria.The lack of an alarm or a ¿defective alarm¿ will not directly or indirectly cause or contribute to serious injury or death, even in a clinical setting.Additional conditions must also exist (e.G.Surgical / treatment conditions; patient factors; the unavailability of back-up or alternate therapies, loss of wound management / monitoring (conservatively defined as greater than 24 hours) before an injury could possibly occur, and even under those conditions, the risk of patient harm is low.This incident is considered not reportable pursuant to 21 cfr part 803.

Brand Name
RENASYS TCH DEVICE&POWER SPLY
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12538023
Report Number8043484-2021-01788
Device Sequence Number16477595
Product Code OMP
UDI-Device Identifier00040565126586
UDI-Public00040565126586
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K153209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number66801280
Device Catalogue Number66801280
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2021
Supplement Date Received by Manufacturer11/04/2021
Initial Report FDA Received Date09/27/2021
Supplement Report FDA Received Date11/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown